Oklahoma, 2015

Drought in Oklahoma, September 1 to 30, 2015

September 1 to 30, 2015 · NWS TSA · 2 events in 2 counties and zones

Very hot and dry conditions prevailed across much of southeastern Oklahoma during the months of July, August, and September 2015. Portions of Choctaw and Pushmataha Counties received less than 50 percent of normal average precipitation for the months of July and September and less than 25 percent of normal during August.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Very hot and dry conditions prevailed across much of southeastern Oklahoma during the months of July, August, and September 2015. Portions of Choctaw and Pushmataha Counties received less than 50 percent of normal average precipitation for the months of July and September and less than 25 percent of normal during August. As a result of these conditions, severe drought conditions (D2) redeveloped across much of Choctaw and Pushmataha Counties, despite excessive and widespread flooding rains that affected the area in the late spring. Monetary damage estimates resulting from the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 31, 10:47 PM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 31, 10:47 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CDT MON AUG 31 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Some MVFR vsbys in fog will be possible in the early portion of the TAF
period at KFYV. Otherwise...VFR condtions are expected through
the TAF period at all sites.

&&

.PREV DISCUSSION... /ISSUED 807 PM CDT MON AUG 31 2015/

..UPDATE...

DISCUSSION...
Thunderstorm activity has dissipated this evening with only
a few lingering showers. Remainder of tonight should be quiet.
Low temperatures appear on track with no other significant changes
anticipated this evening. Update sent.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...23
Hazardous weather outlook, Aug 31, 6:54 PM CST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
754 PM CDT MON AUG 31 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
754 PM CDT MON AUG 31 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

DISCUSSION...
NO HAZARDOUS WEATHER IS ANTICIPATED THROUGH TONIGHT.  THUNDERSTORMS
HAVE DISSIPATED EARLY THIS EVENING WITH ONLY A FEW LINGERING
SHOWERS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY THROUGH SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE IN THE HIGHER
TERRAIN AREAS OF NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA ON
TUESDAY. OTHERWISE HIGH PRESSURE ALOFT WILL RESULT IN VERY WARM
TEMPERATURES AND LITTLE CHANCE OF ANY RAINFALL INTO THIS WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Choctaw

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Choctaw forecast zone
Reported by
Official NWS Observations
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Drought, Pushmataha

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Pushmataha forecast zone
Reported by
Official NWS Observations
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600014, 600015.